Post # 1
Okay, so this may venture into Too Much Information, but I’m rewelcoming my period (I was on depo for 8 years and rarely had “auntie flo” pop in for a visit). And from what I remember, it was never this g*dawful. And I’m still on the pill, so I thought that was supposed to help with this?!? This is my third round with the new birth control – does it get better?
Cramps, super heavy flow. You name it, I got it. I mean, it’s almost to the point where I want to go to the doctor and say “okay, you can have my uterus – it’s my gift to you. Take. it. out.” Tomorrow I start the next pill pack, so hopefully it will start to abate again.
Until then – any tricks or advice? I’m really open to anything at this point and FH just doesn’t get how much it sucks to be a girl. Today I almost told him “you want the babies, you get the uterus. Leave me out of it.”
Post # 3
Ask your doctor if you can try a new birth control. I started out on LoEstrin 24 and loved it – light period, barely any cramps (and I usually get awful cramps) and less mood swings. I thought all birth control was like that until I went on a generic the year I went away to school (i.e., I’m broke now!).
But the generic was nothing like the LE24. I got pretty much my old period, old cramps, plus I had insane cravings. I finally gave in and went back to the LE24, but this time I’m buying it in 90 day doses so it’s a little cheaper. It’s well worth it to me. I think you just have to find what works best for your body.
Post # 4
Your body is probably still adjusting to your new birth control regimine. It can take up to 6 months for your body to fully readjust. And since you were on depo for so long it may take longer. If in a few more months you are still having a bad period, then try a different kind of pill. Sometimes a lot of trial and error is involved in finding which pill works best with your body.
As for cramps, have you seen those portable heat pads they sell? I love using those when I have cramps, I’m not stuck on the couch all day, and it really does help relieve the pain. Stay away from caffiene, that will make your cramps worse. And chocolate is good for the endorphins to help relieve the pain. Sorry you’re in so much pain, hope it gets better soon!
Post # 5
I totally sympathize with you. The depo shot didn’t do jack for decreasing my periods. THey were still crazy heavy (1.5 boxes of super plus tampons for 7 full days) and painful (vicodin for 5 days). It wasn’t until I went on lupron that put me into menopause for 6 months that my periods “reset” and now they’re really quite mild. I used to WISH we lived in Korea so I could take a woman’s day once a month like they get =]
Sorry no advice. I used to live on corn critter heat bags (pop in the microwave, stay hot for hours), heavy overnight pads plus a tampon to sleep (so i didn’t wake up unpleasant), and vicodin. Probably not what you want, LOL. I took plenty of advil in the week leading up to it but the pain would make me vomit so my options were vomit or vicodin so I took the latter!
Look at it this way–pregnancy means no period for 9 months, haha. Altho it comes with its own set of unpleasantries. Those heating bags are pretty good, though. I also took baths with epsom salts in them. Epsom salts help with like, bruising and edema and swelling and I felt like they helped with the crazy bloating issues. Plus it just feels good to soak that lower back/front area in hot water.
I’ve had people suggest acupuncture to me before but i never ventured there myself
Post # 6
Definitely talk to your doctor. I had the same problem. Mine prescribed me this pain killer that is known to help with menstrual cramps and that really helped… I don’t have the name of it here at work though!
Also, I don’t even take that pain killer anymore and I am on Seasonale… never have a problem.
Post # 7
Oh, like the PP’s said. It takes a year for depo to get out of your system. But birth control pills are NOT the same. You can stop those as soon as you want kids. So maybe you want to stay on a birth control pill until the depo is out of your system? Unless you plan on TTC like, now.
Post # 8
Thanks ladies! I have my annual in June, so I’m sticking it out til then to see if everything regulates itself.
@otb – no caffeine?!? I live for my 1pm Diet Coke break But I do have 3 york minis in my lunch bag to tide me over.
I felt okay at the gym last night (took a lot to motivate me to go) then felt awful afterward. Maybe I just need to workout non-stop until it all goes away!
Post # 9
I use those Thermacare heat wraps you can get at any drug store. They are for back pain but I just strap it on backwards! That and Aleve get me through! Good luck!
Post # 10
Amazing. I wouldn’t order the animal heads. That’s just weird, lol
Post # 11
@ejs4y8 – those look awesome! Like a portable heating pad (which I almost brought mine to work today to plug in at my desk). LOVE!
Post # 12
I’m on nuvaring and although I love the fact that I leave it in there for 3 weeks. I’ve noticed recently that I’ve changed. I’ve been on nuva ring for about 5 years now and just recently I noticed some side effects. I’ve had some bad cramps and I’ve started PMSing. I’ve had cramps here and there but last month, they were bad. I just wanted to lay in bed all day. And I’ve been PSMing too. I don’t usually have PMS, things here are there but yesterday, I went all nuts on the Darling Husband. I apologized after I flipped out on him for something stupid.
Anyway, there are some other new side effects that I’ve been experiencing so I’m scheduled an appointment with the OB/GYN and hoping to switch birth control. I was on depo years ago but dr made me switch. I don’t like pills because I will forget to take them. I’m thinking about asking if I can go back on to depo. I hear they only allow you to go on it for 2 years and tell you to get off because of the calcium depletion… but it’s actually perfect timing because Darling Husband and I want to start having in kids in 2 years. Wow, that’s kinda scary to think about.
Post # 13
- Wedding: June 2010 - Indiana Memorial Union
One thing I do to varying degrees of success is proactively take advil (or the generic version). The anti-inflammatory helps a little bit, but only if you start taking it before the cramping starts.
I also stay away from caffeine and soy products during my period. They seem to aggravate the cramping, for me.